

# Programme

The TOPRA 29<sup>th</sup> Autumn Introductory Course: Introduction to Pharmaceutical Regulatory Affairs 4 – 6 November 2025 TOPRA Office

### Learning Outcome:

### Extract from the Module Learning Outcomes Module 0 | TOPRA MSc Regulatory Affairs programme

## **Knowledge Requirements**

- Demonstrate a conceptual understanding of the regulatory requirements:
  - EU directives and legislation;
  - Regulatory authorisation and associated documentation for marketing submissions to evaluate current developments critically
- Display a comprehensive understanding of the EU regulatory aspects of drug development
- Possess a systematic understanding of knowledge in and a critical awareness of the regulatory environment and procedures governing regulatory approval of **clinical trials** in the EU and regulatory marketing authorisation in the context of drug development.

#### Skills and attributes

Successful students will typically:

- Demonstrate the ability to critically analyse the legal documentation and guideline considerations of EU regulatory affairs
- Deal with complex issues both systematically and creatively, make sound judgments in the absence of complete data, and communicate their conclusions clearly to specialist and non-specialist audiences in relation to obtaining regulatory authorisation
- Critically appraise and evaluate communications from regulatory bodies and research publications.

This suggests the following lecture topics MUST cover EU only for

- 1. Legislative framework
- 2. The MAA procedures
- 3. The CTD modules
- 4. Clinical Trials process
- 5. Reg Strategy Development Reg Tools

Case Studies should allow practical application to develop skills and attributes including the interpretation of legislation and critical appraisal of data presented

# Day 1 Tuesday 4 November 2025 Chairperson: Module Lead

	Time	Торіс	Learning Outcomes	
30 mins	08:15	Registration		
15 mins	08:45	Opening and Introduction		Module Lead
30 mins	09:00	Setting the scene Regulatory functions Structure of CTD Modules EU Legislation	EU directives and legislation critical awareness of the regulatory environment	Module Lead
50 mins	09:30	Lecture 1: Overview of MAA and Legal Basis	EU directives	Jenny
(10 mins 2)		Legal basis of applications Module 1 Content Regulatory Operations – eSubmissions (eCTD/ XVMPD/ IDMP/ DADI)	and legislation critical awareness of the regulatory environment	Lamport 1 <sup>st</sup> Regulatory
30 mins	10:30	Break		
50 mins (10 mins Q)	11:00	Lecture 2: Common Technical Document Module 4 Non Clinical First Necessary first trial of man Further preclinical data for the MAA and the link to the SmPC	associated documentation for marketing submissions to evaluate current developments critically	David Jones Consultant
45 mins	12:00	Lunch		
50 mins (10 mins Q)	13:00	Lecture 3: Module 5 Clinical Development Overview of clinical development Phase I, II, III trials Clinical Regulatory strategy and impact of HTA Clinical pharmacology data (PD & PK) Clinical efficacy and safety data	Approval of clinical trials + evaluate current developments critically	Esther Nougier Boehringer
45 mins (10 min Q)	14:00	Lecture 4: Clinical Trial Authorisations The CTR Process Industry Vs Regulator	Approval of clinical trials	Jan Ohotski
15 mins	15:00	Panel discussion Clinical Trials		
30 mins	15:15	Break		
60 mins	15:45	Case study – Clinical Trial Authorisations TBD		Jan Ohotski
30 mins	17:15 17:45	<i>Case study feedback</i> End of day 1		

# Day 2 Wednesday 5 November 2025 Chairperson: Module Lead

	Time	Торіс	Learning Outcomes	
15 mins 50 mins (10 mins Q)	08:45 09:00	Opening Lecture 5: Chemical-Pharmaceutical data from an R&D Perspective Importance of pharmaceutical development Considerations for different formulations Development: pitfalls and solutions	EU Regulatory aspects of drug development	Maria Christopoulou Pfizer
50 mins 10 mins Q)	10:00	Lecture 6: Common Technical Documentation Module 3 Build-up of Module 3 Drug Master File and its implications Module 3 deficiencies Stability requirements	Associated documentation for marketing submissions	Mirza Catibusic HPRA
30 mins 30 mins	11:00 11:30	Break Dialogue between Industry and RA authority on module 3 and Q + A-		Mirza Catibusic
45 mins 90 mins	12:00 12:45	Lunch Case Study 2 CMC		Christine Grew/Dima Al- hadithi
30 mins 50 mins (10 mins Q)	14:15 14:45	Case Study 2 CMC feedback Lecture 7: Common Technical Document Module 2 Structure and purpose of Module 2 Content and presentation of quality, non- clinical and clinical and clinical overview and summaries Consistency and links between documents	Associated documentation for marketing submissions	Tomáš Radiměřský State Institute for Drug Control, Czechia
30 mins 50 mins (10 mins Q)	15:45 16:15 17:15	Break Lecture 8: Regulatory Strategy Global Strategic Considerations for development with EU focus Health authority interactions (including Scientific/HTA Advice) - when to use and practical advice Paediatric Development and PIPs Risk benefit analysis The link to the SPC Orphans- optional End of day 2	EU regulatory aspects of drug development	Stewart Cole Jazz Pharma

## Day 3 Thursday 6 November 2025 Chairperson: Module Lead

	<b>Time</b> 08:30	Topic Opening	Learning Outcomes	
50 mins (10 mins Q)	08:45	Lecture 9: The Mutual Recognition Procedure and the Decentralised Procedure A short overview – when to use the procedure Overview of MR and DC procedures CMDh referral process Duplicate licences Impact on Prescription Status	Regulatory marketing authorisation	Andrew Modley TEVA
50 mins (10 mins Q)	09:45	Impact on Prescription Status   Lecture 10: Centralised Procedure   When to use the procedure   How to manage the procedure: internally and externally   Practical experience to date including orphan drugs   Implications of using the procedure – public assessment   reports & binding decisions   Accelerated pathways	Regulatory marketing authorisation	Jenny Horwood
30 mins 50 mins (10 mins Q)	10:45 11:15	Break Lecture 11: Post approval – Variations and Renewals Variation Regulation Categorization (Type IA, IA (in), IB, I) New application Vs variation Grouping and work-sharing New legislation on renewals and updates to the variation Reg Requirements and documents to be provided Timelines for submission and assessment		TBC
45 mins 15 mins	12:15 13:15	Lunch Intro to Case study – choice of procedures	Regulatory marketing	твс
90 mins	13:30	Case study – choice of procedures	authorisation	
30 mins	15:00	Break		
45 mins 15 mins	15:30 16:15	Case study feedback Closing Remarks		Module Lead